Just a thought....
Don't compare your life to others'. You have no idea what their journey is all about.

Sunday, 28 September 2014

Traitorous actions

I feel like a traitor…. to myself and all I believe in. While I’m not comfortable with my latest actions, I’ve made my peace with them - for now. On Friday, two days after my visit to a very persuasive surgeon, I caved and took my first Tamoxifen. I was not struck by lightning. Neither did I break out in hives.


I do, however, feel as though I’ve crossed to ‘the dark side’.

Mr C, my surgeon, spent a lot of impassioned time telling me that I was taking grave risks with my health. He said that if I were to agree, he’d have me on the cutting table by the next morning. He wanted to know if I was seeing some other practitioner. I knew what he meant by ‘practitioner’ and that he was imagining voodoo just by the way he said it. I came very close to telling him I was seeing a witch doctor just to see his reaction. Two things here… first, I’m not in the care of a witch doctor (I just know someone’s going to assume that not knowing my warped sense of humour) and second, I’ve learnt that surgeons don’t have a funny bone, so I quietly snickered to myself and kept my peace. The only way he was going to let me walk out of that hospital with my records was if I agreed to take Tamoxifen.

Tamoxifen is a drug that blocks oestrogen. Oestrogen is the hormone that feeds my cancer. You can read more about it here. I’m not a fan, not even slightly. It is, however, the least ghastly of my ‘conventional’ choices. If Tamoxifen works the way the surgeon wants it to, the cancer will, at the very least, stop growing - something I believe it’s done anyway. The side effects scare me, not the menopause one, but the others. There’s the risk of a blood clot and the risk of the cancer going ‘yippee’ and making the Tamoxifen create the very oestrogen problem it’s trying to resolve, which will mean an even more aggressive cancer. Then there’s the risk of a very aggressive cancer of the uterus in 5 years, which is directly caused by Tamoxifen. This information, by the way, doesn’t come from an ‘alternative’ website, but from the Tamoxifen itself.

So while I’m not happy taking Tamoxifen, I’m only giving it a tiny corner of my life. The rest is dedicated to health-building, nourishing and healing foods, drinks and supplements. I have more supplements now than I care to count, but we’re hitting this thing with All we’ve got. Perhaps, with my will to be healthy, Tamoxifen will only do good and maybe, just maybe, it will do what it’s meant to do and fix at least one part of the complexity that is this cancer.

Technorati Tags: ,,

No comments:

Post a Comment

Thank you for stopping by! Do leave a note, so I know you were here and can visit you too :)